All Journal Entries Journals
Previous | Next

Stupid legs

Aug 03, 2008 - 4 comments
Tags:

Restless leg syndrome

,

Seroquel



I finally got sleepy enough to fall asleep and then, guess what?  Unbelievable.  My legs started up again.  And they are driving me absollutely nuts.  

It probably is Restless Leg Syndrome.  Whatever it is, I hate it.  

I want to describe this for myself, so if anyone is reading this, so sorry.

My legs don't really hurt like most pain, but I have to move them.  This is so very hard to explain.  It hurts, but not in the usual sense.  It's almost like my legs are trying to cramp.  

In any event, it certainly does prevent sleep.  

I used to have this a long time ago, then I didn't have it any more.  But then I started on some new meds, Seroquel and (can't remember), and that is when it started again.  But I have been off of the one med for several months and the Seroquel for about a month and I still get this.  

When I was on these meds, whatever this is was really, really bad - not just in so far as how often, but how bad it was.  Now I only get it every once in a while, but believe me, that is enough.

So I am sitting here wishing that I could sleep.  I took some Clonazepam.  I hope that helps as I need to get to sleep so I can do the things I need to do today.






Comments
Post a Comment
Avatar_f_tn
by MissMolly73, Aug 06, 2008
omg I get the same thing, it feels like I want to jump out of my skin!  and I too used to get it when I was a child but just attributed it to growing pains....but for the last few years atleast once a week I get this unnerving feeling like i have to keep kicking my legs to deal with it or sometimes it even happens to my arms!  Did u ever seek treatment for this and if yes..any recomendations?  Thanking u in advance for any advice!!
Molly

578470_tn?1272601724
by lissavalenz, Aug 10, 2008
I have had RLS since I was in my early teens and mine has never let up.  I also get symptoms in my arms.  Before I was medicated I had symptoms every single night, no relief from anything that I tried.  Lots of medications would intensify the symptoms and make my legs absolutely wild!  

Requip is the only medication that I have ever taken that completely relieves the symptoms.  Thank goodness a drug company finally decided to study this condition and come up with an answer.  I hope this helps.  

lissavalenz

576054_tn?1217786738
by zetetiac, Aug 24, 2008
I guess if I do have RLS, it is the second kind, not primary.  It appears to be from the meds I take.  My RLS is better now that I am off of the Seroquel.  It took about a month of being off the Seroquel for the RLS to completely stop.

I have had RLS on and off at times.  But I really do believe, in looking back, that it was probably due to some med I was taking.

I guess I am pretty lucky.  I have no idea how you two live with this night after night for years.  Wish I had an answer for you.

I do know that when I had it, the Clonazepam and Tylenol helped.  Otherwise, I don't think I would have ever gotten any sleep.  

I would be rather afraid to take Rquip.  But then, I am rather afraid of most meds.  They all have so many side effects.  And then it seems that you are taking meds for the side effects of the first med.  Oh, well.  That is just me.

I guess I would just caution you to look into the med really well and see what you are getting yourself into.  But, when it comes down to it, I sure hope it works for you.  RLS is miserable.  In fact, that doesn't even begin to describe it.

Good luck to you both!

578470_tn?1272601724
by lissavalenz, Aug 24, 2008
Thanks for the note.  I have been on Requip now for at least two years and haven't had any side effects, so I am either extremely lucky or there just aren't any side effects.  I think I would take it even if it caused my head to turn around backwards!  lol   That's how crazy you can get when you get so very little sleep.  A lot of people are prescribed narcotic pain killers and muscle relaxers that are highly addictive, so Requip is much better than the alternatives.

As for my RLS, it is no longer an issue as long as I take my Requip at bedtime every night.  

LissaValenz

Post a Comment